Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 19, 2009, 9:05 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2009, 9:05 AM CDT (14:05 UTC)
- Expired
- Jun 19, 2009, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 191405
FFWEWX
TXC465-191700-
/O.NEW.KEWX.FF.W.0026.090619T1405Z-090619T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 AM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY...
* UNTIL NOON CDT.
* AT 901 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS NEAR DEL RIO TO LAKE AMISTAD...MOVING NORTH
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMISTAD VILLAGE...COMSTOCK...SEMINOLE CANYON STATE PARK...SHUMLA...
LANGTRY...OSMAN...PANDALE...LOMA ALTA AND JUNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DONT DROWN.
&&
LAT...LON 3028 10170 3028 10072 2936 10074 2925 10083
2939 10104 2946 10108 2948 10117 2951 10119
2952 10127 2959 10126 2958 10132 2965 10132
2965 10138 2975 10143 2976 10155 2978 10156
2975 10172
$$2 follow-up statements
000
WGUS74 KEWX 191510
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 AM CDT FRI JUN 19 2009
TXC465-191700-
/O.CON.KEWX.FF.W.0026.000000T0000Z-090619T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
1010 AM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR VAL
VERDE COUNTY...
AT 1007 AM CDT...SHOWERS AND THUNDERSTORMS HAVE DECREASED IN
INTENSITY OVER THE PAST HOUR AND ONLY LIGHT SHOWERS REMAIN OVER
EASTERN VAL VERDE COUNTY...MOVING NORTH AT 15 MPH. HOWEVER RESIDUAL
FLOODING WILL CONTINUE FOR THE NEXT COUPLE HOURS AND CAUTION IS
ADVISED AS RUNOFF CONTINUES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3028 10170 3028 10072 2936 10074 2925 10083
2939 10104 2946 10108 2948 10117 2951 10119
2952 10127 2959 10126 2958 10132 2965 10132
2965 10138 2975 10143 2976 10155 2978 10156
2975 10172
$$000
WGUS74 KEWX 191644
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 AM CDT FRI JUN 19 2009
TXC465-191700-
/O.CON.KEWX.FF.W.0026.000000T0000Z-090619T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
1144 AM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR VAL
VERDE COUNTY...
AT 1141 AM CDT...ALL SHOWERS AND THUNDERSTORMS HAVE DISSIPATED OR
MOVED NORTHWARD OUT OF THE AREA. SOME RESIDUAL FLOODING MAY STILL
EXIST ON LOW WATER CROSSINGS FROM HEAVY RAINS THAT FELL
OVERNIGHT...SO MOTORISTS SHOULD EXERCISE CAUTION WHEN TRAVELING IN
RURAL VAL VERDE COUNTY.
LAT...LON 3028 10170 3028 10072 2936 10074 2925 10083
2939 10104 2946 10108 2948 10117 2951 10119
2952 10127 2959 10126 2958 10132 2965 10132
2965 10138 2975 10143 2976 10155 2978 10156
2975 10172
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:44 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 6:44 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 644 AM CDT FRI JUN 19 2009 .UPDATE... INCREASING POPS ALONG THE RIO GRANDE INTO EDWARDS PLATEAU TO REFLECT RADAR TRENDS. && .AVIATION... THIS MORNING, AREAS OF IFR/MVFR CIGS AND VSBYS WILL CONTINUE ALONG THE RIO GRANDE AND EDWARDS PLATEAU WITH RA AND ISOLATED SHRA/TSRA. ELSEWHERE, MVFR CIGS WITH ISOLATED SHRA WILL CONTINUE. CIGS AND VSBYS WILL RISE TO VFR LATE THIS MORNING AND PREVAIL INTO THIS EVENING, EXCEPT LOCAL MVFR CIGS AND VSBYS ALONG THE RIO GRANDE AS SHRA/TSRA WILL CONTINUE THERE THIS AFTERNOON AND TONIGHT. MVFR CIGS WILL REDEVELOP LATE THIS EVENING AND OVERNIGHT. S TO SE WINDS 5 TO 15 KTS WILL PREVAIL WITH GUSTS TO 30 KTS. && .PREV DISCUSSION... /ISSUED 440 AM CDT FRI JUN 19 2009/ DISCUSSION... A LOCALIZED FLASH FLOOD PATTERN HAS SET UP OVER THE SOUTHERN EDWARDS PLATEAU WITH SOME SERIOUS FLOOD CONCERNS OVER VAL VERDE COUNTY THIS MORNING. PART OF THE ENHANCED THREAT HAS BEEN THE RESULT OF THE OVERNIGHT LOW LEVEL JET AND ENHANCED PLUME OF MOISTURE FEEDING IN FROM THE WESTERN GULF UP THE RIO GRANDE VALLEY AND EASTERN SLOPES OF THE SIERRA MADRE ORIENTAL. THE TROPICAL PLUME SEEN ON GOES SOUNDER IMAGERY SUGGESTS PRECIPITABLE WATER VALUES OF NEAR 2 INCHES. RADAR IS ALREADY PICKING UP ON SOME ESTIMATES NEAR 8 INCHES, AND THE GROUND TRUTH REPORTS AND TROPICAL ENVIRONMENT SUGGESTS THESE HIGH ESTIMATES COULD BE PRETTY ACCURATE. THE AXIS OF HEAVIEST RAINS SHOULD SWELL EAST INTO DRT THIS MORNING BEFORE RETREATING BACK TO THE WEST LATER TODAY. HOWEVER, RAIN COOLED OUTFLOW FROM THIS MORNING COULD TEMPORARILY HOLD THE CONVECTIVE FOCUS FARTHER EAST AND WARRANT AN UPDATE TO SHIFT THE HEAVY RAINFALL POTENTIAL INTO PARTS OF EDWARDS AND KINNEY COUNTIES. THE TROPICAL DEPRESSION MAY CONTINUE TO FEED THE AREA WITH MORE MOISTURE AND FLOODING POTENTIAL INTO TONIGHT...BUT THE THIN FOCUS FOR TRAINING CELLS IS FORECAST BY MODELS TO RETREAT NW AND BROADEN THUS THE FFA IS SET TO EXPIRE AT 00Z SATURDAY FOR NOW. PIECES OF THE GULF PLUME ARE BREAKING FARTHER EAST AND ENHANCING STREAMER SHOWERS ALONG THE BALCONES ESCARPMENT AND EXTENDING SOUTH ROUGHLY FROM SAT TO CRP. SOME LOCALLY ENHANCED POPS WERE INCLUDED HERE MAINLY FOR THIS MORNING AS A REPEAT OF YESTERDAYS ACTIVITY LOOKS TO BE AS GOOD OR BETTER, BASED ON THE EARLY MORNING TRENDS. ALL OF THIS ACTIVITY SHOULD ALLOW FOR A NEEDED BREAK IN THE HOT PATTERN, WITH HIGHS RETREATING BACK TO THE MID 90S FOR THE SAT AREA. THE TEMPORARY SHIFT EASTWARD OF THE UPPER RIDGE INTO THE MISSISSIPPI VALLEY WILL KEEP A GOOD FETCH OF ONSHORE FLOW FOR THE WEEKEND WITH THE UPPER RIDGE EXPECTED TO SHIFT BACK WEST LATE SUNDAY. THUS A RETURN BACK TO HOT AND DRY DOMINANCE IS EXPECTED FROM MONDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 99 77 98 75 99 / 10 10 10 - 10 AUSTIN BERGSTROM INTL AIRPORT 98 77 97 73 98 / 20 10 10 10 10 NEW BRAUNFELS MUNI AIRPORT 96 75 97 74 96 / 30 10 10 10 10 BURNET MUNI AIRPORT 94 74 93 74 95 / 10 - - - - DEL RIO INTL AIRPORT 91 78 95 78 97 / 70 40 20 10 - GEORGETOWN MUNI AIRPORT 95 75 93 74 96 / 10 - - - - HONDO MUNI AIRPORT 97 76 96 75 96 / 10 10 10 10 10 SAN MARCOS MUNI AIRPORT 97 76 96 74 97 / 20 10 10 10 10 LA GRANGE - FAYETTE REGIONAL 97 76 96 74 96 / 20 10 10 10 10 SAN ANTONIO INTL AIRPORT 95 75 95 76 97 / 30 10 10 10 10 STINSON MUNI AIRPORT 96 76 96 76 98 / 20 10 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: VAL VERDE. && 18/04
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT FRI JUN 19 2009 TXZ171>173-184>194-202>209-217>225-228-201030- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 516 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-201030- VAL VERDE- 516 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT INTO THIS EVENING. VERY HEAVY RAINS CAN BE EXPECTED ACROSS VAL VERDE COUNTY. RAINFALL AMOUNTS OF 3 TO 8 INCHES CAN BE EXPECTED. FLASH FLOODING CAN BE EXPECTED. RIVER FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 4:38 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT FRI JUN 19 2009 TXZ183-202-191030- KINNEY-VAL VERDE- 438 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WERE AFFECTING KINNEY AND VAL VERDE COUNTIES... AT 435 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF AMISTAD VILLAGE TO 9 MILES SOUTHWEST OF DEL RIO TO 17 MILES SOUTH OF DEL RIO...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF COMSTOCK TO 9 MILES SOUTHWEST OF DEL RIO TO 17 MILES SOUTH OF DEL RIO...MOVING NORTH AT 30 MPH. PEOPLE IN NORTHWESTERN KINNEY AND VAL VERDE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...AMISTAD VILLAGE...DEL RIO...LAUGHLIN AFB... STANDART AND AMANDA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. VERY HEAVY RAINS OF 1 TO 3 INCHES PER HOUR AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Jun 19, 5:31 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 531 AM CDT FRI JUN 19 2009 TXZ183-184-202-191130- EDWARDS-KINNEY-VAL VERDE- 531 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WERE AFFECTING EDWARDS...KINNEY AND VAL VERDE COUNTIES... AT 530 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF JUNO TO CARTA VALLEY TO AMANDA...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF JUNO TO 12 MILES SOUTH OF LOMA ALTA TO 13 MILES EAST OF DEL RIO...MOVING NORTHEAST AT 30 MPH. PEOPLE IN EDWARDS...NORTHWESTERN KINNEY AND VAL VERDE COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...CARTA VALLEY...LOMA ALTA AND FLOUR MILLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Jun 19, 5:46 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 546 AM CDT FRI JUN 19 2009 TXZ202-217-191145- KINNEY-MAVERICK- 546 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WERE AFFECTING KINNEY AND MAVERICK COUNTIES... AT 544 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF QUEMADO TO 15 MILES SOUTHWEST OF EL INDIO...MOVING NORTH AT 25 MPH. PEOPLE IN MAVERICK AND SOUTHWESTERN KINNEY COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...QUEMADO...EL INDIO...NORMANDY...EAGLE PASS... ROSITA SOUTH...ROSITA NORTH AND PALOMA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. BRIEF VERY HEAVY RAINS AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Jun 19, 6:54 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 654 AM CDT FRI JUN 19 2009 TXZ183-184-202-191300- EDWARDS-KINNEY-VAL VERDE- 654 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WERE AFFECTING EDWARDS...KINNEY AND VAL VERDE COUNTIES... AT 653 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF DEL RIO TO 14 MILES SOUTH OF CARTA VALLEY TO 8 MILES NORTHWEST OF ALAMO VILLAGE...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF DEL RIO TO 20 MILES NORTHEAST OF DEL RIO TO 13 MILES NORTH OF BRACKETTVILLE...MOVING NORTH AT 25 MPH. PEOPLE IN NORTHWESTERN KINNEY...SOUTHWESTERN EDWARDS AND VAL VERDE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...CARTA VALLEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, Jun 19, 8:51 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 AM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 6 NNE LANGTRY 29.90N 101.53W
06/19/2009 VAL VERDE TX LAW ENFORCEMENT
15 CAMPERS RESCUED FROM RISING WATER IN PECOS RIVER
GORGE
&&
EVENT NUMBER 00689
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:21 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 19, 2:26 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jun 19, 4:00 AM CDT | Flash Flood Watch | EWX | Val Verde | 11 hr |
| Jun 19, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 40 min |
| Jun 19, 5:03 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 117 min |
| Jun 19, 5:39 AM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jun 19, 6:18 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.